Did you know that acetaminophen, the main ingredient in Tylenol and other over the counter medications, can cause serious liver injuries and death? Acetaminophen poisoning is the reason for more calls to poison control centers than any other drug; and over 40% of the cases of acute liver failure in the USA result from acetaminophen poisoning. Our research indicates that there are approximately 450 deaths per year in the USA as a result of acetaminophen poisoning.
The problem is that the recommended dose of Tylenol is extremely close to the toxic dose. In other words, there is no fudge factor, and if a consumer takes the recommended dose of Tylenol and then takes another product with acetaminophen, then they will have unknowingly taken a toxic dose and be at high risk for acute liver failure. If a consumer takes a prescription dose of acetaminophen and then also takes a Tylenol pill, they could put themselves at serious risk of acute liver failure and death.
Millions of people take Tylenol every day. But most of those people don’t know that acetaminophen is the leading cause of acute liver failure in the United States. Tylenol is marketed to the public as a safe over the counter drug. Its manufacturers have not provided adequate warnings to the public about its potential dangers.
If you or someone you love has been hospitalized with sudden liver failure, required a liver transplant or died from taking Tylenol or any other drug containing acetaminophen, please call a personal injury attorney from Goldberg Finnegan for a free consultation to discuss your legal rights. The phone call is free and you will never get a bill from us. We only get paid if we obtain compensation for you.
Common over-the-counter medications that contain acetaminophen include:
- Most types of Tylenol
- Alka-Seltzer Cold or Plus
- Bayer Select
- Benadryl Allergy or Cold
- Dimetapp Cold
- NyQuil and DayQuil
- Sudafed Cold or Sinus
- Theraflu Cold or Sinus
Symptoms from taking a toxic amount of acetaminophen or Tylenol can include nausea, vomiting, abdominal pain, confusion, rash, hives, and difficulty breathing or swallowing. If you experience any of these symptoms after taking Tylenol then you should go to the emergency room immediately.
Tylenol Liver Damage Lawsuits
For years the maker of Tylenol has told consumers that Tylenol is the “safest” pain reliever on the market and is the “most recommended” pain reliever by doctors and hospitals. Yet it has been known for some time that acetaminophen can cause liver damage and liver failure.
Because Tylenol is marketed to consumers as a safe medication without adequate warnings and the high number of serious liver injuries from Tylenol, our lawyers are investigating, and filing lawsuits against the makers of Tylenol on behalf of individuals who suffer liver damage after taking Tylenol.
If you or a loved one has been hospitalized, need a liver transplant, or died after taking Tylenol or another drug containing acetaminophen, contact our Silver Spring personal injury lawyers today at (888) 213-8140. There are time limits on claims, so act quickly – the call is free.
The Food and Drug Administration has even acknowledged the problem and stated that “In some individuals, taking just a small amount more than the recommended total daily dose of acetaminophen (4 grams per day) may lead to liver injury,” but has not done an adequate job of informing the public.